Louisiana, 2004

Hail in Louisiana, June 6, 2004

June 6, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 6, 9:00 AM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 6, 9:00 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1000 AM CDT SUN JUN 6 2004

.SYNOPSIS...UNDER MOSTLY SUNNY SKIES THIS MORNING...TEMPS HAVE
CLIMBED INTO THE MID 80S MOST LOCATIONS ON THEIR WAY TO AROUND 90 BY
THIS AFTERNOON. MCS OVER NORTHERN LOUISIANA IS SKIRTING OFF TO THE
EAST AND LOOKS TO MOVE INTO MISSISSIPPI ALONG AND NEAR A STATIONARY
FRONTAL BOUNDARY. FOR TODAY LOOKING TO SEE SHWRS AND TSTMS TO BEGIN
DEVELOPING ACROSS THE REGION AS WE HAVE REACHED OUR CONVECTIVE
TEMPERATURE OF 85 DEGREES. THIS MORNING SOUNDING HAD PRECIP WATER
AROUND 1.62 INCHES WITH A CAPE APPROACHING 5000 J/KG. THIS ALL
SPELLS CLOUDY SKIES AND PRECIP DURING THE AFTERNOON HOURS.

HAVE NO PLANS FOR ANY UPDATES AT THIS TIME.

.PRELIMINARY POINT TEMPS/POPS...
BPT  89  75  89  74 /  40   0  10  10
LCH  89  74  88  74 /  50   0  10  10
LFT  87  72  90  73 /  50   0   5  20
AEX  86  72  92  72 /  70  10  10   5

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

K. KUYPER
Hazardous weather outlook, Jun 6, 4:23 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 AM CDT SUN JUN 6 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
071000-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
523 AM CDT SUN JUN 6 2004

.DAY ONE...TODAY AND TONIGHT...
THE LAST OF A SERIES OF UPPER LEVEL DISTURBANCES MOVING IN FROM THE
NORTHWEST IS EXPECTED TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS AFTER MID MORNING...MAINLY OVER CENTRAL AND EAST
CENTRAL LOUISIANA. HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE NEXT BEST CHANCE FOR THUNDERSTORMS WILL BE TUESDAY AND WEDNESDAY
AS A WEAK UPPER LEVEL LOW DEVELOPS OFF THE TEXAS COAST. DAILY
THUNDERSTORM ACTIVITY SHOULD CONTINUE FOR THE REMAINDER OF THE
WEEK INTO THE WEEKEND AS SOUTHERLY FLOW CONTINUES OFF THE GULF
AND A BROAD UPPER TROUGH DEVELOPS OVER THE WESTERN STATES.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

11

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Allen

When
June 6, 11:23 AM CST
Where
Allen County, Mittie
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.700, -92.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407636.